MAUDE Adverse Event Report: RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC) CANNULA

RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC) CANNULA
Model Number 830209
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A full investigation could not be completed, as the actual device was not returned to the richard wolf facility.However, a photo of broke device was submitted for review.Photo showed a bowed shaft and the distal end of cannula was missing.Bowing of the shaft is due to excessive force applied.If excessive axial force, greater than 50lb/f (foot pounds) is applied, the cannula tip will break.Device manufactured date - sep2006.Device purchased date - a total of three cannulas (lot #249s06) were purchased by user facility: 25sep2006, 04oct2006, 02nov2006.Service dates - no entries of service performed.No similar complaint have occurred in the last three years on this device type.Richard wolf considers this matter closed.However, in the event the device is returned or additional information is received, rwmic will provide fda with a follow-up report.
 
Event or Problem Description
User facility notified richard wolf medical instruments corporation (rwmic) that after removing cannula from patient during a procedure, it was noticed the cannula was broken.According to user facility, cannula broke approximately one inch from distal end.A similar back up device was available for use and procedure completed as scheduled.After procedure was completed, x-ray was performed on patient to ensure no foreign objects remained.No injury to patient or staff reported.
 
Additional Manufacturer Narrative
Follow up #1, the following information was updated / completed: additional: patient information.Corrected / changed /required by missing data report : describe event or problem, common device name (fda product code), contact office information, date received by mfr., type of report, type of reportable event, if follow-up, what type? additional manufacturer narrative and/or corrected data.Richard wolf medical instruments corporation (rwmic) received information from the user facility on november 13, 2017.Richard wolf medical instruments corporation (rwmic) considers this matter closed.However, in the event rwmic receives any additional information a follow up report will be submitted to fda.
 
Event or Problem Description
Follow up report #1.

Brand Name
CANNULA
Common Device Name
CANNULA
Manufacturer (Section D)
RICHARD WOLF MEDICAL INSTRUMENTS CORP (RWMIC)
registration #1418479
353 corporate woods parkway
vernon hills IL 60061 3110
MDR Report Key7023243
Report Number1418479-2017-00031
Device Sequence Number11042485
Product Code HRX
UDI-Device Identifier04055207039762
UDI-Public04055207039762
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number830209
Device Catalogue Number8302.09
Device Lot Number249S06
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient Weight58